MAUDE Adverse Event Report: ORTHOFIX MEDICAL INC CETRA; CETRA ANTERIOR CERVICAL PLATE

ORTHOFIX MEDICAL INC CETRA; CETRA ANTERIOR CERVICAL PLATE
Catalog Number 19-0236
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
Information provided states that the locking mechanism on a cervical plate became dislodged.A revision surgery was performed to replace the plate and screws.
 
Event or Problem Description
Product was returned for investigation.
 
Additional Manufacturer Narrative
The cetra plate (pn:19-0232 ln:e08) was returned for investigation.It was reported that 1 locking tab broke in-situ.The case was c4/6 and it was at c6 that it broke (break occurred at the caudal end).The locking tab had sheared off at the location of smallest cross-section in the design.Failure likely occurred because of ductile overload of the locking tab.The locking tab could have been subjected to overload due to screws left proud or extreme angulation.The cetra operative technique contains this note in section 10 (screw locking mechanism) - "note: confirm that all screws have been fully seated in the plate before locking." proud screws create unintended contact and loading with the locking tab.One of the locking tabs that is broken shows contact marks with the 2 screws at that level.A review of the product dhr showed that all inspections met design specifications.A review of agile ncmr databases did not reveal any non-conformances related to this investigation.

Brand Name
CETRA
Common Device Name
CETRA ANTERIOR CERVICAL PLATE
Manufacturer (Section D)
ORTHOFIX MEDICAL INC
3451 plano parkway
lewisville TX 75056
Manufacturer (Section G)
ORTHOFIX MEDICAL INC
3451 plano parkway
lewisville TX 75056
Manufacturer Contact
ehab esmail
3451 plano parkway
lewisville, TX 75056
2149372015
MDR Report Key15508931
Report Number2183449-2022-00004
Device Sequence Number17571977
Product Code KWQ
UDI-Device Identifier18257200120383
UDI-Public18257200120383
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K162638
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/23/2023
Device Catalogue Number19-0236
Device Lot NumberE08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2022
Supplement Date Received by Manufacturer08/30/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age37 YR
Patient SexMale